Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAART EFFECT ON LIVER
Sep 10, 2006

I have newly diagnosed patient with HIV, his past med history showed compensated alcoholic liver dx(he abstained ethanol 2 yrs ago), thrombocytopenia. he was started 2 months ago on 3TC,TENOVOFIR and KALETRA, his CD4 and VL respondede well to HAART,but his ALT and AST increased more than 20 folds, so in such case if i have to stop all his med till LFT normalize, then what PI,or other HAART to start?

Response from Dr. Henry

I sometimes treat through epdisodes of chemical hepatitis triggered by starting potent HAART. It is not clear if there is obvious regimen that would reverse or not aggravate the flare-up of hepatitis this patient has experienced. Even if his HIV meds are stopped the problem could easily recur on an alternative regimen. If there are signs of actual liver impairment (coagulation problems, decreased protein productio, etc)then I would stop all possibly offending medications. Looking for other contributing factors (viral hepaitis or other drug exposures including even acetominophen) is also important so that all other potentially offending agents can be stopped. KH



Previous
Pancratitis and HIV??
Next
RE: Veins in hand and feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement